Alert archive / New Mexico / Wind Advisories in 2016

Wind Advisory 43, NWS Albuquerque, NM

December 17, 2016

NWS Albuquerque, NM issued this wind advisory at Dec 17, 2016, 4:12 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 4:12 AM MST (11:12 UTC)
Expired
Dec 17, 2016, 3:00 PM MST
In force
11 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

633 
WWUS75 KABQ 171112
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 AM MST SAT DEC 17 2016

...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW MEXICO...

.DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN
OF CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND
AREAS DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH.
WINDS IN MANY ADJACENT LOWER ELEVATION AREAS OF CENTRAL TO
EAST CENTRAL NEW MEXICO WILL SEE A RE-STRENGTHENING OF WINDS
TODAY. WINDS ARE EXPECTED TO DECREASE QUICKLY INTO THE LATE
AFTERNOON AS THE JET ALOFT SHIFTS FARTHER EAST.

NMZ529-172200-
/O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T1300Z/
/O.NEW.KABQ.WI.Y.0043.161217T1112Z-161217T2200Z/
NORTHEAST HIGHLANDS-
412 AM MST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATION...THIS INCLUDES THE NORTHEAST HIGHLANDS OF NEW MEXICO
  SURROUNDING THE I-25 CORRIDOR NEAR LAS VEGAS AND RIBERA.

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS
  BETWEEN 50 AND 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON BEFORE
  DIMINISHING.

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION
  AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS.

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ502-527-528-171215-
/O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T1300Z/
CHUSKA MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS-
412 AM MST SAT DEC 17 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

STRONG WINDS OVER THE CHUSKA MOUNTAINS WILL CONTINUE TO DECREASE
IN SPEED THROUGH THE EARLY MORNING HOURS. WINDS OVER THE
NORTHEAST AND FAR NORTHEAST HIGHLANDS OF NEW MEXICO WILL BE MORE
PERSISTENT...REMAINING STRONG TO POTENTIALLY DAMAGING INTO THE
LATE MORNING...HOWEVER THE HIGH WIND WARNING HAS BEEN REPLACED
WITH A WINTER WEATHER ADVISORY FOR THESE ZONES.

$$

NMZ508-521>524-526-533-537>540-172200-
/O.EXT.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
412 AM MST SAT DEC 17 2016

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL
  MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE EAST TO
  INCLUDE CHAVES AND DE BACA COUNTIES. THIS ALSO INCLUDES THE
  SOUTHWEST MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS
  BETWEEN 60 AND 80 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING BEFORE
  DECREASING IN THE MID TO LATE AFTERNOON.

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS
  CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY
  LAKE BEDS.

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER
  HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND
  POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY
  DECORATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506-507-519-520-525-172200-
/O.NEW.KABQ.WI.Y.0043.161217T1112Z-161217T2200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
412 AM MST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT UNTIL 3 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. 

* LOCATION...PORTIONS OF CENTRAL TO WEST CENTRAL NEW
  MEXICO...INCLUDING THE MIDDLE TO LOWER RIO GRANDE AND UPPER
  TULAROSA VALLEYS.

* WINDS...SUSTAINED FROM WEST NORTHWEST AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 45 AND 50 MPH.

* TIMING...WINDS WILL STRENGTHEN IN LOWER ELEVATION AREAS THROUGH
  THE MID TO LATE MORNING. WINDS WILL PEAK AROUND MID DAY BEFORE
  DECREASING IN SPEED IN THE MID TO LATE AFTERNOON.

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS
  CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY
  LAKE BEDS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ535-536-172200-
/O.NEW.KABQ.WI.Y.0043.161217T1600Z-161218T0000Z/
CURRY COUNTY-ROOSEVELT COUNTY-
412 AM MST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* LOCATION...CURRY AND ROOSEVELT COUNTIES IN EAST CENTRAL NEW
  MEXICO.

* WINDS...SUSTAINED FROM WEST NORTHWEST AT 25 TO 35 MPH WITH
  OCCASIONAL GUSTS TO 45 AND 50 MPH. WIND DIRECTION WILL SHIFT
  MORE NORTHERLY IN THE AFTERNOON.

* TIMING...WINDS WILL STRENGTHEN THROUGH THE MID TO LATE MORNING.
  WINDS WILL PEAK AROUND MID DAY BEFORE DECREASING IN SPEED IN THE
  LATE AFTERNOON.

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS
  CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS...AND
  DRY LAKE BEDS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
698 
WWUS75 KABQ 171740
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1040 AM MST SAT DEC 17 2016

...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW
MEXICO...

.DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN OF
CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND AREAS
DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 80 MPH. WINDS
IN MANY ADJACENT LOWER ELEVATION AREAS OF CENTRAL TO EAST CENTRAL
NEW MEXICO WILL SEE A RE-STRENGTHENING OF WINDS TODAY. WINDS ARE
EXPECTED TO DECREASE QUICKLY INTO THE LATE AFTERNOON AS THE JET
ALOFT SHIFTS FARTHER EAST.

NMZ535-536-171845-
/O.CAN.KABQ.WI.Y.0043.000000T0000Z-161218T0000Z/
CURRY COUNTY-ROOSEVELT COUNTY-
1040 AM MST SAT DEC 17 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

WHILE WINDS MAY REACH ADVISORY LEVELS AT TIMES...THE BURST OF
SNOW COMING THROUGH IN THE NEXT HOUR OR TWO WILL RESULT IN ICY 
AND POSSIBLY SNOW COVERED ROADS CREATING TREACHEROUS DRIVING
CONDITIONS. 

$$

NMZ508-521>524-526-533-537>540-172200-
/O.CON.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
GUADALUPE COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-
EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
1040 AM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH 
  CENTRAL MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE 
  EAST TO INCLUDE CHAVES AND DE BACA COUNTIES. THIS ALSO 
  INCLUDES THE SOUTHWEST MOUNTAINS. 

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS 
  BETWEEN 60 AND 80 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE MORNING BEFORE 
  DECREASING IN THE MID TO LATE AFTERNOON. 

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS 
  CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND 
  DRY LAKE BEDS. 

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL 
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER 
  HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND 
  POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY 
  DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506-507-519-520-525-529-172200-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
1040 AM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE NORTHEAST HIGHLANDS OF NEW MEXICO 
  SURROUNDING THE I-25 CORRIDOR NEAR LAS VEGAS AND RIBERA. 

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS 
  BETWEEN 50 AND 55 MPH. 

* TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON 
  BEFORE DIMINISHING. 

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION 
  AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. 

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL 
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE 
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
283 
WWUS75 KABQ 171817
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1117 AM MST SAT DEC 17 2016

...EXCEPTIONALLY STRONG WINDS CONTINUE TO IMPACT PORTIONS OF NEW
MEXICO...

.DAMAGING WINDS WILL CONTINUE TO IMPACT THE HIGHER TERRAIN OF
CENTRAL TO SOUTHERN NEW MEXICO...WITH SOME HIGH PEAKS AND AREAS
DOWNWIND OBSERVING OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH. WINDS
ARE EXPECTED TO DECREASE QUICKLY INTO THE LATE AFTERNOON AS THE
JET ALOFT SHIFTS FARTHER EAST.

NMZ533-537-171930-
/O.CAN.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/
GUADALUPE COUNTY-DE BACA COUNTY-
1117 AM MST SAT DEC 17 2016

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
HIGH WIND WARNING. 

THOUGH STRONG WINDS ARE STILL EXPECTED ACROSS GUADALUPE AND DE
BACA COUNTIES...AN ARCTIC FRONT PLUNGING INTO THE AREA COMBINED
WITH LIGHT SNOW WILL CREATE TREACHEROUS TRAVEL CONDITIONS. THUS...THE
HIGH WIND WARNING HAS BEEN CONVERTED TO A WINTER WEATHER ADVISORY.

$$

NMZ508-521>524-526-538>540-172200-
/O.CON.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1117 AM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL
  MOUNTAINS AS WELL AS THE ADJACENT HIGH PLAINS TO THE EAST. THIS
  ALSO INCLUDES THE SOUTHWEST MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 35 TO 50 MPH WITH OCCASIONAL GUSTS
  BETWEEN 60 AND 75 MPH.

* TIMING...STRONG WINDS WILL SLOWLY DECREASE THROUGH THE AFTERNOON
  HOURS. 

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST ACROSS 
  CONSTRUCTION SITES...RECENTLY PLOWED AGRICULTURE FIELDS AND 
  DRY LAKE BEDS. 

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL 
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD BLOW OVER 
  HIGH PROFILE VEHICLES. THESE WINDS COULD ALSO TOPPLE TREES AND 
  POWER LINES AND MAY LOFT LIGHT OBJECTS INCLUDING HOLIDAY 
  DECORATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ506-507-519-520-525-529-172200-
/O.CON.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
1117 AM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES PORTIONS OF WEST CENTRAL NEW
  MEXICO...MIDDLE AND LOWER RIO GRANDE VALLEY...UPPER TULAROSA
  VALLEY AND THE NORTHEAST HIGHLANDS AROUND LAS VEGAS.

* WINDS...WEST NORTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS
  BETWEEN 45 AND 50 MPH.

* TIMING...STRONG WINDS WILL CONTINUE UNTIL LATE AFTERNOON 
  BEFORE DIMINISHING. 

* VISIBILITY...REDUCED LOCALLY IN BLOWING DUST NEAR CONSTRUCTION 
  AREAS...RECENTLY PLOWED AGRICULTURE FIELDS AND DRY LAKE BEDS. 

* LOCAL IMPACTS...NORTH TO SOUTH ORIENTED HIGHWAYS WILL 
  ESPECIALLY BE SUSCEPTIBLE TO CROSS WINDS THAT COULD CREATE 
  DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
205 
WWUS75 KABQ 172202
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MST SAT DEC 17 2016

NMZ508-521>524-526-538>540-172315-
/O.EXP.KABQ.HW.W.0014.000000T0000Z-161217T2200Z/
SOUTHWEST MOUNTAINS-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
302 PM MST SAT DEC 17 2016

...HIGH WIND WARNING WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THOUGH WINDS REMAIN GUSTY ACROSS THE AREA...THEY HAVE LOWERED
SUFFICIENTLY TO NO LONGER CAUSE DAMAGE AND WILL CONTINUE TO
DECREASE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING.
THEREFORE...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

NMZ506-507-519-520-525-529-172315-
/O.EXP.KABQ.WI.Y.0043.000000T0000Z-161217T2200Z/
WEST CENTRAL MOUNTAINS-WEST CENTRAL HIGHLANDS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-NORTHEAST HIGHLANDS-
302 PM MST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT 3 PM MST THIS AFTERNOON...

THOUGH WINDS REMAIN GUSTY ACROSS THE AREA...THEY HAVE LOWERED
BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE
REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 17, 4:02 AM MST, 10 minutes earlier.

Area forecast discussion, Dec 17, 4:02 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
402 AM MST Sat Dec 17 2016

.SYNOPSIS...
Winter storm has been going pretty much full blast across the
northern mountains since late this past evening and snow levels
have dropped significantly, especially past midnight. Strong
winds will continue to blow the snow around considerably and
there still may be some near blizzard-like conditions across the
northern mountains well into the morning before winds begin to
subside there. Very cold arctic air mass entered far northeast
New Mexico just before midnight and Clayton's temperature
dropped 30 degrees into the lower 20s in less than an hour. This
air mass will drop farther south across a good portion of the
eastern plains as the day progresses, though not making a whole
lot of westward progress. Very high to even damaging winds are
still very likely today across the south central mountains
region, as well as eastward into the southeast plains. The
weather quickly quiets down tonight into Sunday, remaining that
way into at least Tuesday night.

&&

.DISCUSSION...
Winter storm ongoing with great aplomb across the northern
mountains as of this writing and the frigid arctic airmass is
making steady, though not rapid, progress southward across the
ne plains where Clayton saw their temperature drop 30 degrees in
less than hour around midnight. Webcams at Chama showing moderate
to occasionally heavy snowfall piling up since shortly after
midnight. Modified, on the colder side, Pacific cold front has
entered nw NM with a pretty solid band of rain and high elevation
snow accompanying it. Precip will diminish across west central
and, to a slightly lesser degree the Northwest Plateau area, as
the morning progresses, and that diminishing trend will continue
east through the day. The northern mtns to hold on to some snow
the longest, largely due to orographic lift. Thus, decided to
extend the winter storm warnings into mid morn for far nw
highlands, Jemez Mtns and Upper Rio Grande zones and the rest of
the northern mtns til 00z. Also due to an expected roughly 1 to 3
inch mid morn to mid or late aftn snow period and potential post-
frontal flash freeze across portions of ne NM decided to hoist
winter wx advisory for far ne Highlands, Colfax County, Union
County, Harding County and Quay County zones.

Some adjustments also made to wind warning and advisory zones
central and southern portions of fcst area to account for expected
strong to perhaps damaging winds scenario. South central mtns
region looks still to see the strongest winds today.

The weather quickly quiets down tonight into Sunday, remaining
that way into at least Tue night. Looking dry with moderating
temps Mon and Tue. A back door cold front will lower temperatures
a bit in the northeast Wed, perhaps lingering a bit into Thu.
Friday should be dry with near to slightly above normal highs.

Extended fcst models are now solidly against the 24-hour-ago
closed low storm system teasing, which gave some promise for a
White Christmas. Now both GFS and ECMWF show just an open wave
coming by and only grazing the state. Backed significantly off
previous POPS, though kept some 10s and 20s in to allow for a
possible return to a more amplified pattern down the road.

43

&&

.FIRE WEATHER...
Strong to severe winds remain a significant forecast concern through
the mid afternoon today. The winds have only slightly and
temporarily subsided early this morning in the lower elevations of
much of central to eastern NM with the central mountain chain
continuing to be buffeted by the most severe speeds. The trough
aloft is currently overtaking the state with its cold front draped
across north central to west central zones and poised to overtake
remaining central zones through the mid to late morning.
Precipitation is also becoming occasionally heavy along a SW to NE
oriented band near the front. This precipitation band will continue
to impact western and northern NM with rain and high elevation snow
with some lower elevation rain changing over to snow for a brief
period. The back door segment of the cold front has invaded far
northeast NM, bringing impressive and bitterly cold temperatures.

As day breaks, winds will remain strong to severe through the early
to mid afternoon before finally showing signs of subsiding,
especially in the central mountains and highlands. Much colder air
will have invaded the central to western zones of NM with the back
door segment of the cold front racing through the remainder of
eastern NM this afternoon. While hazardously strong winds are
forecast, the humidity will be far too high for any critical
concerns today with temperatures rapidly plummeting in the wake of
the cold front. Precipitation would fade from west to east, most of
it ending by mid to late afternoon. Storm snowfall totals will range
from a few to several inches, primarily in the northern mountains
with an inch or two possible in the northeastern highlands/plains.
Bitterly cold temperatures and harsh wind chills will be a concern,
not only today but also tonight, even though winds will be
undergoing substantial reductions in speed by sunset.

While Sunday will be characterized by much drier and more tranquil
conditions, very cold temperatures (some 5 to 20 degrees below mid
December averages) will be in place across the forecast area. The
cooler temperatures and lower mixing heights will spell poor
ventilation Sunday and likely into the middle of next week.
Temperatures will slowly gain a few degrees Monday and Tuesday as NM
rests between weather systems in a relatively light upper level wind
regime. Dry conditions will persist through this time frame with no
critical fire weather concerns.

Colder air could spill south toward NM on Wednesday, leading to
cooler daytime highs for Thursday. Insufficient moisture will keep
precipitation out of the picture during this frontal passage, but a
brief uptick in winds could be observed. Winds could then increase
toward the end of next work week.

&&

.AVIATION...
06Z TAF CYCLE
Deep upper level trough over the Great Basin will sag sewd
through NM tonight/Saturday morning. Strong west and southwest
winds with rain/high elevation snow will continue. Areas along
and east of the central mt chain will experience the highest
gusts from very strong downslope winds of up to 65kt. These
strong winds will gradually shift south late tonight, primarily
impacting the south-central mountains and adjacent highlands
Saturday morning. Associated sfc cold front will move in from nw
after 08z and will rapidly lower cigs/vsbys and snow levels from
nw to se. Lcl to perhaps areas of LIFR cigs/vsbys are likely in
heavy snow along the cold front as is it moves sewd through the
state late tonight/Saturday morning. A backdoor cold front will
plow swwd through northeast NM Saturday morning, resulting in SN
at KTCC and much of the ne and east- central plains btwn 17-20Z
Saturday. Northeast winds with gusts up to 45kt possible Saturday
across the northeast quarter of NM including KTCC.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  36  11  33   8 /  30   0   0   0
Dulce...........................  31   0  27  -5 /  60   5   0   0
Cuba............................  33   7  29   3 /  60   0   0   0
Gallup..........................  35   1  38  -1 /  30   0   0   0
El Morro........................  34   2  36   0 /  40   0   0   0
Grants..........................  36   6  38   3 /  30   0   0   0
Quemado.........................  38  10  40   7 /  40   0   0   0
Glenwood........................  47  20  51  18 /  40   0   0   0
Chama...........................  29  -5  22  -9 /  70   5   0   0
Los Alamos......................  37  12  30   9 /  40   5   0   0
Pecos...........................  36  10  32   8 /  70   5   0   0
Cerro/Questa....................  30  -1  22  -6 /  80  10   0   0
Red River.......................  27  -3  19  -8 /  90  20   0   0
Angel Fire......................  29  -6  24 -13 /  80  10   0   0
Taos............................  35   1  26  -3 /  60  10   0   0
Mora............................  33   4  32   5 /  70  10   0   0
Espanola........................  39  13  35   8 /  40   5   0   0
Santa Fe........................  38  13  31  12 /  60   5   0   0
Santa Fe Airport................  38  12  34   9 /  40   5   0   0
Albuquerque Foothills...........  42  19  37  17 /  40   0   0   0
Albuquerque Heights.............  45  21  40  19 /  40   0   0   0
Albuquerque Valley..............  47  19  42  15 /  30   0   0   0
Albuquerque West Mesa...........  45  19  41  16 /  30   0   0   0
Los Lunas.......................  47  18  40  16 /  30   0   0   0
Rio Rancho......................  45  20  40  17 /  30   0   0   0
Socorro.........................  53  21  44  17 /  30   0   0   0
Sandia Park/Cedar Crest.........  40  15  33  11 /  50   0   0   0
Tijeras.........................  42  16  35  12 /  50   0   0   0
Moriarty/Estancia...............  38  12  35   5 /  50   0   0   0
Clines Corners..................  37   9  32  10 /  60   0   0   0
Gran Quivira....................  44  15  37  13 /  50   0   0   0
Carrizozo.......................  52  18  40  16 /  40   0   0   0
Ruidoso.........................  45  16  38  14 /  50   0   0   0
Capulin.........................  21  -4  26   3 /  80  10   0   0
Raton...........................  25  -3  30   1 /  70  10   0   0
Springer........................  33   0  34   4 /  60  10   0   0
Las Vegas.......................  35   2  35   6 /  50   5   0   0
Clayton.........................  16  -1  28   8 /  70  10   0   0
Roy.............................  28   1  30   5 /  50   5   0   0
Conchas.........................  37   1  37  12 /  50   5   0   0
Santa Rosa......................  43   6  39  12 /  50   0   0   0
Tucumcari.......................  38   0  35  10 /  50   5   0   0
Clovis..........................  41   3  32  12 /  40   0   0   0
Portales........................  44   5  32  12 /  30   0   0   0
Fort Sumner.....................  50   7  35  12 /  30   0   0   0
Roswell.........................  67  13  35  13 /  10   0   0   0
Picacho.........................  55  13  34  14 /  20   0   0   0
Elk.............................  52  16  35  14 /  30   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 3 PM MST this afternoon for the following
zones... NMZ508-521>524-526-533-537>540.

Wind Advisory until 3 PM MST this afternoon for the following
zones... NMZ506-507-519-520-525.

Winter Weather Advisory until 5 PM MST this afternoon for the
following zones... NMZ527-528-530-531-534.

Winter Storm Warning until 5 PM MST this afternoon for the
following zones... NMZ510-512>515.

Winter Storm Warning until 9 AM MST this morning for the following
zones... NMZ503-511-516.

High Wind Warning until 4 AM MST early this morning for the
following zones... NMZ502-527>529.

&&

43
Hazardous weather outlook, Dec 16, 6:31 AM MST, 21 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
631 AM MST FRI DEC 16 2016

NMZ501>540-171300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
631 AM MST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO LOCALLY DAMAGING WINDS WILL ROAR ACROSS ALL OF NORTH AND
CENTRAL NEW MEXICO TODAY INTO A GOOD PART OF THE OVERNIGHT HOURS.
PEAK WIND GUSTS WILL REACH BETWEEN 60 AND NEARLY 80 MPH ALONG AND
UP TO 50 OR 75 MILES EAST OF THE CENTRAL MOUNTAIN CHAIN.

MODERATE TO HEAVY SNOWFALL...AS WELL AS OCCASIONALLY SEVERE
BLOWING AND DRIFTING SNOW...WILL IMPACT PRIMARILY THE NORTHERN
MOUNTAINS AND SOME ADJACENT LOWER TERRAIN LOCALES TODAY INTO AT
LEAST EARLY SATURDAY BEFORE DIMINISHING. SNOW LEVELS WILL VARY
FROM ROUGHLY 7500 AND 9000 FEET MUCH OF THE DAY...BRIEFLY A BIT
LOWER THROUGH MID MORNING...THEN LOWER TO ALL LOCATIONS BY LATE
TONIGHT. SNOW AMOUNTS OF 10 TO LOCALLY A LITTLE OVER 20 INCHES
CAN BE EXPECTED ACROSS THE SOUTHERN SAN JUAN MOUNTAINS ABOVE
8000 FEET THROUGH EARLY SATURDAY WITH SOMEWHAT LOWER AMOUNTS
ELSEWHERE ACROSS THE NORTH AND WEST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG TO LOCALLY DAMAGING WINDS WILL STILL BE LIKELY SATURDAY
ACROSS MUCH OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT LOCALES TO
THE EAST...ESPECIALLY SOUTH OF INTERSTATE 40 WHERE WIND GUSTS
WILL LIKELY REACH BETWEEN 60 AND NEARLY 80 MPH. WIND SPEEDS WILL
WIND DOWN SIGNIFICANTLY LATER IN THE DAY.

BITTERLY...EVEN DANGEROUSLY...COLD WIND CHILL VALUES CAN BE
EXPECTED LATER SATURDAY AFTERNOON AND NIGHT ACROSS THE NORTHERN
MOUNTAINS INTO THE NORTHEAST QUARTER TO THIRD OF THE STATE. WIND
CHILL VALUES AS LOW AS 15 TO 25 DEGREES BELOW ZERO WILL BE LIKELY
ACROSS THE SANGRE DE CRISTO AND SOUTHERN SAN JUAN MOUNTAINS DURING
THIS PERIOD...WHILE THE LOWER TERRAIN TO THE EAST WILL EXPERIENCE
VALUES BETWEEN 0 AND ABOUT 15 BELOW.

SNOW WILL TAPER OFF FROM WEST TO EAST SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 5:02 AM MSTWinter Weather AdvisoryABQ12 hr

Nearby

Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.